0
RESEARCH PAPERS

Limiting Forms of Optimum Stochastic Linear Regulators

[+] Author and Article Information
Bernard Friedland

Research Center, Kearfott Division, The Singer Company, Little Falls, N. J.

J. Dyn. Sys., Meas., Control 93(3), 134-141 (Sep 01, 1971) (8 pages) doi:10.1115/1.3426488 History: Received September 01, 1970; Online July 13, 2010

Abstract

Of interest are the limiting forms of the optimum stochastic regulator which minimize the steady-state expectation, Es {x′ Qx+u′ Ru }, for the linear process, ẋ=Ax+Bu+Gv , given noisy observations y = Hx+w (with v and w being independent white noise processes) as the control weighting matrix, R and/or the spectral density matrix W of the observation noise w tend to zero. It is found that as R vanishes, the optimum regulator can be synthesized by a system using at most n-k integrators, where n is the order of the system and k is the rank of B . Similarly, when W vanishes, the regulator can sometimes be realized with at most n-r integrators, where r is the rank of H . The structure of the regulator is given for each of these cases.

Copyright © 1971 by ASME
Your Session has timed out. Please sign back in to continue.

References

Figures

Tables

Errata

Discussions

Some tools below are only available to our subscribers or users with an online account.

Related Content

Customize your page view by dragging and repositioning the boxes below.

Related Journal Articles
Related eBook Content
Topic Collections

Sorry! You do not have access to this content. For assistance or to subscribe, please contact us:

  • TELEPHONE: 1-800-843-2763 (Toll-free in the USA)
  • EMAIL: asmedigitalcollection@asme.org
Sign In